Alert archive / Louisiana / River Flood Warnings in 2015

River Flood Warning 77, NWS Lake Charles, LA

September 29, 2015Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Sep 29, 2015, 7:50 AM CDT for Calcasieu Parish, Louisiana. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Sep 29, 2015, 7:50 AM CDT (12:50 UTC)
Expired
Sep 30, 2015, 5:00 AM CDT
In force
21 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WGUS44 KLCH 291250
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
750 AM CDT TUE SEP 29 2015

...The National Weather Service in Lake Charles has issued a flood 
warning for the following rivers in Louisiana...

  Calcasieu River Near Salt Water Barrier 

LAC019-300250-
/O.NEW.KLCH.FL.W.0077.150929T1250Z-150930T1000Z/
/LCHL1.1.ER.150929T0321Z.150929T1100Z.150929T2200Z.NO/
750 AM CDT TUE SEP 29 2015

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Calcasieu River Near Salt Water Barrier.
* until late tonight...or until the warning is cancelled.
* At  6:00 AM Tuesday the stage was 4.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...
* Impact...At stages near 4.5 feet...Water covers portions of River 
  Road in north Lake Charles.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$
2 follow-up statements
491 
WGUS84 KLCH 291634
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
1134 AM CDT TUE SEP 29 2015

...The flood warning continues for the following rivers in 
Louisiana...

  Calcasieu River Near Salt Water Barrier 

LAC019-300634-
/O.EXT.KLCH.FL.W.0077.000000T0000Z-151001T0000Z/
/LCHL1.1.ER.150929T0321Z.150929T1100Z.150930T1200Z.NO/
1134 AM CDT TUE SEP 29 2015

...The Flood Warningcontinues for...
  The Calcasieu River Near Salt Water Barrier.
* until Wednesday evening...or until the warning is cancelled.
* At 10:00 AM Tuesday the stage was 3.8 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$
662 
WGUS84 KLCH 292131
FLSLCH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
431 PM CDT TUE SEP 29 2015

...The flood warning is cancelled for the following rivers in 
Louisiana...

  Calcasieu River Near Salt Water Barrier 

LAC019-292201-
/O.CAN.KLCH.FL.W.0077.000000T0000Z-151001T0000Z/
/LCHL1.1.ER.150929T0321Z.150929T1100Z.150929T1346Z.NO/
431 PM CDT TUE SEP 29 2015

The Flood Warning is cancelled for
  The Calcasieu River Near Salt Water Barrier.
* At  3:00 PM Tuesday the stage was 2.7 feet.
* Fell below flood stage at  8:45 AM Tuesday.
* Flood stage is 4.0 feet.

&&
 
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 29, 6:55 AM CDT, 55 minutes earlier.

Area forecast discussion, Sep 29, 6:55 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
655 AM CDT TUE SEP 29 2015

.AVIATION...1005HPA STACKED LOW ABOUT 60 NM SOUTH OF SABINE PASS
IS EXPECTED TO WEAKEN AND MOVE EAST DURING THE DAY TODAY. MVFR
CIGS WILL BE POSSIBLE FOR BPT AND AEX DURING THE MORNING WITH IFR
CIGS AT LFT AND ARA. LCH IS IN THE TRANSITION ZONE SO WILL OPT TO
START OUT IFR WITH MVFR DURING THE NEXT FEW HOURS.

MOISTURE AND INSTABILITY ASSOCIATED WITH THE UPPER PORTION OF THE
LOW WITH A COOL POOL ALOFT SHOULD AGAIN PRODUCE WIDELY SCATTERED
TSTM ACTIVITY BEGINNING AROUND THE NOON HOUR...VCTS. THIS IS
BACKED UP NICELY BY THE HIGH RES RAPID REFRESH MODEL.

SHOWER ACTIVITY SHOULD END WITH THE LOSS OF DAYTIME HEATING AS
THE LOW OUT OVER THE GULF SHEARS OFF INTO A TROF. DID INCLUDE SOME
MVFR LIGHT FOG LATER TNITE FOR ARA WITH CLEARING SKIES OVER THE
AREA. LIGHT NORTHERLY FLOW.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 322 AM CDT TUE SEP 29 2015/

DISCUSSION...
WX MAP SHOWS SFC LOW ABOUT 60 NAUTICAL MILES S OF SABINE PASS THIS
MORNING...WITH THE UPPER LEVEL REFLECTION JUST ABOUT OVER IT...WHICH
IS JUST ABOUT THE SAME LOCATION SINCE YESTERDAY. LAST EVENING...ENCHANCED
CONVECTION DEPOSITED ABOUT 2 TO 4 INCHES OF RAIN ACROSS SW LA...CALCASIEU
PARISH IN PARTICULAR. WITH ONLY SLOW EASTWARD MOVEMENT OF THE ENTIRE
SYSTEM EXPECTED TODAY AND PRECIP H20 EXPECTED TO REMAIN NEAR OR OVER
2"...CANNOT RULE OUT A SIMILIAR OCCURENCE TODAY AND THIS AFTERNOON...
ESPECIALLY OVER S LA FROM THE I-10 CORRIDOR INTO THE COASTAL
WATERS. CLOUD COVER WILL AGAIN HOLD TEMPS TO THE LOWER/MID 80S.

BY TONIGHT...THE MID/UPPER LOW IS EXPECTED TO ENLONGATE FROM SW TO
NE...AND BEGIN MOVING EASTWARD...BRINGING MOST OF THE PRECIP ALONG
AND EAST OF THE AXIS. THUS...CONTINUED THE TREND OF DIMINISHING
POPS FROM W TO EAST OVERNIGHT.

BY THU INTO THE WEEKEND...A PREDOMINATE UPPER LEVEL TROF WILL
CONTINUE DIGGING ACROSS THE EASTERN U.S. WITH PREDOMINATE NW FLOW
ALOFT OVER OUR REGION. THIS WILL ALLOW FOR A BUILDING SFC HIGH
FROM CANADA TO BRING COOLER AND DRIER AIR SOUTHWARD...WITH FALL
CONDITIONS FINALLY ARRIVING BY FRI INTO THE WEEKEND.  A TASTE OF
FALL WX EXPECTED BY FRI INTO THE WEEKEND...EXPECTING MOSTLY 50S
FOR LOWS FRI & SAT MORNINGS.

DML

MARINE...
LOW PRESSURE AT THE SURFACE AND ALOFT OFF THE SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA COAST WILL CONTINUE TO PROVIDE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. WINDS WILL REMAIN GENERALLY
LIGHT AS THE LOW SLOWLY MOVES EAST ACROSS THE COASTAL WATERS
TODAY. BY WEDNESDAY...PRECIPITATION WILL END WITH NORTH WINDS
PICKING UP THROUGH FRIDAY AS HIGH PRESSURE BUILDS SOUTH IN ITS
WAKE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  85  69  87  64 /  40  20  20  10
LCH  85  71  87  68 /  50  20  20  10
LFT  86  70  87  67 /  50  30  20  10
BPT  85  71  87  69 /  50  20  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

AVIATION...11
Hazardous weather outlook, Sep 29, 3:22 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
322 AM CDT TUE SEP 29 2015

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-301100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
322 AM CDT TUE SEP 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
ELEVATED CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE
TODAY AS THE LOW AT THE SURFACE AND ALOFT CONTINUES TO SLOWLY
MOVE OVER THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
IMPROVING CONDITIONS IS EXPECTED BY WEDNESDAY AND THE ENTIRE
SYSTEM MOVES EAST. COOLER AND DRIER CONDITIONS IS EXPECTED BY
THURSDAY...AND ESPECIALLY FRIDAY INTO THE WEEKEND. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 9:15 PM CDTSpecial Weather StatementLCHVernon45 min
Sep 28, 11:08 PM CDTAreal Flood AdvisoryLCHBeauregard, Calcasieu, Jefferson Davis3 hr

Nearby

River Flood Warnings in Louisiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.